Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 155, NWS Albany, NY

September 5, 2017Saratoga County, Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 5, 2017, 4:53 PM EDT for Saratoga County, Schenectady County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2017, 4:53 PM EDT (20:53 UTC)
Expired
Sep 5, 2017, 5:34 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:04 PM EDTTSTM WND DMGRotterdam, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

603 
WUUS51 KALY 052053
SVRALY
NYC091-093-052145-
/O.NEW.KALY.SV.W.0155.170905T2053Z-170905T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
453 PM EDT TUE SEP 5 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Schenectady County in east central New York...
  Southeastern Saratoga County in east central New York...

* Until 545 PM EDT

* At 453 PM EDT, a severe thunderstorm was located near Duanesburg,
  or near Scotia, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Schenectady, Rotterdam and Scotia around 505 PM EDT. 
  Niskayuna, East Glenville, Alplaus and Burnt Hills around 510 PM 
  EDT. 
  Clifton Park around 515 PM EDT. 
  Ballston Spa, Country Knolls and North Ballston Spa around 520 PM 
  EDT. 
  Mechanicville and Round Lake around 525 PM EDT. 

Other locations impacted by this severe thunderstorm include Deans
Corners, Glenridge, Hoffmans, Grangerville, Harding Crossing,
Gifford, Willow Glen, Coons, Garrison Manor and Wayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4316 7361 4294 7364 4293 7366 4291 7368
      4286 7368 4275 7403 4273 7417 4286 7417
TIME...MOT...LOC 2053Z 241DEG 32KT 4281 7408 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
2 follow-up statements
641 
WWUS51 KALY 052123
SVSALY

Severe Weather Statement
National Weather Service Albany NY
523 PM EDT TUE SEP 5 2017

NYC091-093-052145-
/O.CON.KALY.SV.W.0155.000000T0000Z-170905T2145Z/
Schenectady NY-Saratoga NY-
523 PM EDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL SCHENECTADY AND SOUTHEASTERN SARATOGA COUNTIES...

At 523 PM EDT, a severe thunderstorm was located over Round Lake, or
near Mechanicville, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

this severe thunderstorm will remain over mainly rural areas of east
central Schenectady and southeastern Saratoga Counties, including the
following locations: Deans Corners, Maltaville, Malta Ridge, Groom
Corners, Francis Corners, Hickeys Corners, Grangerville, Willow Glen,
Coons and Wayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4316 7361 4294 7364 4293 7366 4291 7368
      4286 7368 4279 7392 4288 7387 4299 7389
TIME...MOT...LOC 2123Z 241DEG 32KT 4294 7376 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
554 
WWUS51 KALY 052134
SVSALY

Severe Weather Statement
National Weather Service Albany NY
534 PM EDT TUE SEP 5 2017

NYC091-093-052144-
/O.CAN.KALY.SV.W.0155.000000T0000Z-170905T2145Z/
Schenectady NY-Saratoga NY-
534 PM EDT TUE SEP 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCHENECTADY AND
SOUTHEASTERN SARATOGA COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

LAT...LON 4316 7361 4294 7364 4293 7366 4291 7368
      4286 7368 4279 7392 4288 7387 4299 7389
TIME...MOT...LOC 2132Z 241DEG 32KT 4299 7364 

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:14 PM EDT, 39 minutes earlier.

Area forecast discussion, Sep 5, 4:14 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Albany NY
414 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A cold front will slowly move across the region overnight,
bringing showers and thunderstorms, some of which may contain
locally heavy rain and gusty winds, especially areas south and
east of Albany. The front will stall just south and east of the
region as waves of low pressure track along the boundary
through Wednesday night, bringing occasional rain and cool
temperatures. Cool and somewhat unsettled conditions may linger
into Friday before high pressure builds into the region.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 415 PM EDT, isolated to scattered showers/thunderstorms
are finally firing up from the southeast Mohawk Valley south and
east into western New England and the mid Hudson Valley. A more
persistent band of showers/embedded thunderstorms continues
across the western Mohawk Valley into the southern Adirondacks.
This band is closer to the actual front, and also upper level
dynamics, including the right entrance region to an upper level
jet north of Lake Ontario.

Latest SPC mesoanalysis suggests an area of ML CAPES of
1000-1500 J/kg across portions of the mid Hudson Valley and NW
CT, with MU CAPES exceeding 1500 J/kg. This area or perhaps a
little farther N and W into the Berkshires and southern VT,
appears to have the greatest chance of stronger thunderstorms
through around 8 PM, with perhaps isolated strong/damaging wind
gusts and/or marginally severe hail. However, the bigger threat
remains heavy rainfall, including with the band across the
Mohawk Valley and Adirondacks, since the wind flow remains
nearly unidirectional through a deep layer, enhancing the
potential for training of cells. Will continue to watch closely
in case a short-fused flash flood watch needs to be issued.

The band of rain/thunderstorms to the N/W should continue slowly
expanding S/E through 8 PM, after briefly persisting across the
western Mohawk Valley. Areas within the Capital Region into the
Lake George region and southern VT should have increased
coverage of showers/storms through sunset, some with heavy rain.
Areas to the S/E of this region should continue t scattered
coverage of showers/storms, with a better chance of more
widespread activity and locally heavy rain occurring after
sunset through midnight.

Later tonight, still expect rounds of showers to move across the
region, with some embedded thunder possible, especially across
the mid Hudson Valley, NW CT and western MA. Locally heavy
downpours will be possible.

Temperatures will gradually fall as the front settles south and
east. Lows by daybreak should mainly be in the 50s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday-Wednesday night, consensus of models suggest a
stronger wave of low pressure tracks northward along the frontal
boundary, which should stall across New England. Models also
suggest mid level boundary stalling in a N/S orientation across
the region, with some tightening of the H7-H5 thermal gradient.
So, expect lots of clouds, with periods of rain through this
time, with the best chance of steadiest rain appearing to be
Wednesday afternoon and night. Some locally heavy rain may occur
once again given nearby proximity of deep moisture and also
strengthening mid level forcing. Additional rainfall amts of
over one inch could occur, especially somewhere between the
Hudson River and western New England, including southern VT. It
will remain cool, with highs generally in the 50s and 60s, with
lows mainly in the 50s.

Thursday-Friday, the aforementioned low pressure wave should
slowly move northeast of the region Thursday morning, while the
main upper level trough slowly approaches from the Great Lakes
region. Steadier rain should end Thursday morning, with more
diurnally focused and Lake enhanced showers expected Thursday
afternoon into Friday. With such cool air aloft, can not rule
out some embedded low topped convection with small hail/graupel
with any taller showers. It will be breezy/cool, with highs
mainly in the 60s for valleys, 50s across higher terrain; and
lows ranging from the 40s across the higher terrain, to
lower/mid 50s elsewhere.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
After a low pressure trof from the Great Lakes to southern
Quebec retreats across the Canadian Maritimes Friday night, we
will be entering a period of tranquility all the while as
Hurricane Irma is expected to be wreaking havoc along the
southeast coast. Strong high pressure and subsidence developing
on the north side of the encroaching hurricane will result in
low humidities and seasonably cool conditions Saturday and
Sunday, with slightly warmer temperatures for the balance of the
period.

Will be keeping the entire period dry as it is not expected that
even if Irma tracks close enough to affect our weather, that it will
do so by mid-week. However, indications are that clouds will
probably be on the increase by Tuesday.  Otherwise, expect bright
and sunny conditions, especially Sunday and Monday.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Band of scattered showers and isolated thunderstorms well north
and west will slowly build east while new showers and scattered
thunderstorms form over eastern NY. Have times VCSH at the TAF
sites from KGFL currently, through KALB and KPSF 19Z-20Z and
KPOU the latest around 22Z this afternoon. Have included tempo
groups late this afternoon and evening for MVFR conditions in
thunderstorms at all TAF sites since current radar and satellite
trends and mesoscale models show convection developing near the
TAF sites.

Once thunderstorms do develop, can amend for more precise
timing and see if there are potential IFR conditions to include
in the TAFs. Keeping VCSH in TAFs through tonight as activity
slowly diminishes and decreases in coverage. Ceilings should
remain MVFR through the night as shower activity deceases to
isolated coverage by daybreak. More showers could develop
through Wednesday morning and including VCSH at all TAF sites
Wednesday morning. Ceilings and visibilities should be
predominant just into VFR but could be borderline MVFR/VFR
ceilings.

Winds will be south to southwest at around 10 Kt this afternoon,
diminishing to 6 Kt or less from the west to north tonight, once
the initial band of showers and thunderstorms exits east. Winds
will be variable at 5 Kt or less Wednesday morning.

Outlook...

Wednesday Night: High Operational Impact. Likely SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.
Thursday Night:  Isolated SHRA.
Friday: Moderate Operational Impact. Scattered SHRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Periods of rain, along with unseasonably cool temperatures, are
expected through Thursday.

&&

.HYDROLOGY...
The weather will be wet and unsettled today into Thursday.

Showers and thunderstorms will occur ahead of the cold front
through tonight. Some locally heavy downpours and ponding of
water on roadways and poor drainage flooding in low lying areas
is possible through around midnight. Rainfall amounts may range
greatly from a few tenths to over an inch. Isolated flash
flooding is possible in any training thunderstorms repeatedly
moving over an area. If the potential becomes more widespread,
then a short-fused flash flood watch may be needed.

Additional rainfall is likely Wednesday through Thursday with
several weak waves of low pressure moving along the cold front
stalled just east of the Hydro Service area. Additional rainfall
amounts of a half an inch to two inches are possible bringing
total rainfall amounts from today to Wednesday night in the 1 to
2.5 inch range for areas from Albany and points south and east,
with the higher amounts possible over western New England. Some
within bank rises are expected on the main stem rivers, but the
potential for widespread flooding is not anticipated at this
time. The latest MMEFS guidance, particularly the SREFs,
suggests that the Hoosic River in Williamstown, MA could
approach or surpass action stage, especially if 2 inches or
more of rainfall occurs, so trends will need to be watched.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Wasula
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...NAS
FIRE WEATHER...KL/Wasula
HYDROLOGY...KL/Wasula
Hazardous weather outlook, Sep 5, 4:40 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
440 PM EDT Tue Sep 5 2017

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-083-084-
VTZ013>015-061100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
440 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Schoharie Valley, eastern Catskills,
Greater Capital Region, the Lake George and Saratoga region,
including Washington County, the central and eastern Mohawk Valley,
the Taconics, and the mid Hudson Valley of east central New York,
and for southern Vermont.

.DAY ONE...Tonight.

There is a Slight Risk of severe thunderstorms ahead of a cold front
through this evening. The main severe threat will be damaging winds
of 58 mph or greater, but large hail one inch in diameter is also
possible.

The thunderstorms will be capable of producing very heavy rainfall
and locally heavy downpours which may produce ponding of water on
roadways, and poor drainage flooding in low lying and urban areas.
An isolated flash flood may occur if thunderstorms train or
repeatedly move over the same area.

If the potential for widespread flash flooding increases, then a
flash flood watch maybe needed later in time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall will be possible Wednesday into Wednesday
night, especially for areas east of the Hudson River into western New
England, as waves of low pressure track along a nearly stationary
frontal boundary. An isolated flash flood may occur if bands of heavy
rain persist over the same area.

If the potential for widespread flash flooding increases, then a
flash flood watch maybe needed later in time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested early this evening.

NYZ032-033-038-042-082-061100-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
Northern Fulton-
440 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for the southern Adirondacks of
east central New York.

.DAY ONE...Tonight.

There is a Marginal Risk that a few thunderstorms may become severe
ahead of a cold front into the early evening. The main severe threat
will be damaging winds of 58 mph or greater, but large hail one inch
in diameter is also possible.

The thunderstorms will be capable of producing very heavy rainfall
and locally heavy downpours which may produce ponding of water on
roadways, and poor drainage flooding in low lying and urban areas.
An isolated flash flood may occur if thunderstorms train or
repeatedly move over the same area.

If the potential for widespread flash flooding increases, then a
flash flood watch maybe needed later in time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 5, 3:50 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
350 PM EDT TUE SEP 5 2017

VTZ014-015-052045-
Eastern Windham-Western Windham-
350 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDHAM COUNTY...

At 350 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Wilmington to Rowe.
Movement was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Newfane around 400 PM EDT.
  Townshend and Wilmington around 405 PM EDT.
  Putney around 410 PM EDT.
  Guilford Center around 415 PM EDT.
  Brattleboro, Saxtons River and Westminster around 420 PM EDT.
  Bellows Falls around 425 PM EDT.
  Hinsdale around 430 PM EDT.
  Chesterfield around 440 PM EDT.

Other locations impacted by these storms include Wardsboro Center,
Goose City, East Putney, Williamsville, Whitingham, East Dover,
Dummerston Center, East Jamaica, Guilford and Harmonyville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
      4297 7247 4295 7253 4292 7252 4288 7255
      4285 7256 4281 7254 4278 7251 4277 7252
      4277 7249 4273 7246 4274 7293 4285 7293
      4304 7284 4319 7245 4315 7246 4312 7243
TIME...MOT...LOC 1950Z 231DEG 32KT 4289 7273 4272 7291

NAS
Special weather statement, Sep 5, 4:11 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
411 PM EDT TUE SEP 5 2017

MAZ001-025-052045-
Northern Berkshire-Southern Berkshire-
411 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKSHIRE
COUNTY...

At 411 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middlefield to near Great
Barrington. Movement was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Becket around 435 PM EDT.

Other locations impacted by these storms include Leisure Lee,
Windsor, Hinsdale, Algerie Four Corners, Tyringham, Bonny Rigg
Corners, North Otis, Washington, Becket Center and Lenox Dale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4239 7301 4238 7303 4239 7306 4238 7307
      4233 7306 4231 7303 4231 7300 4225 7300
      4220 7302 4218 7336 4251 7313 4258 7297
      4254 7298 4253 7297
TIME...MOT...LOC 2011Z 228DEG 29KT 4239 7310 4223 7331

NAS
Special weather statement, Sep 5, 4:13 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
413 PM EDT TUE SEP 5 2017

CTZ001-013-MAZ025-NYZ065-066-052045-
Northern Litchfield-Southern Litchfield-Southern Berkshire-Eastern
Dutchess-Western Dutchess-
413 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD...
SOUTHEASTERN BERKSHIRE AND SOUTHEASTERN DUTCHESS COUNTIES...

At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashley Falls to near Fishkill.
Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Sheffield, Canaan and Ashley Falls around 420 PM EDT.
  Great Barrington around 425 PM EDT.
  Pawling and Sandisfield around 430 PM EDT.
  Millbrook, Wingdale and Gaylordsville around 440 PM EDT.
  Kent and Dover Plains around 445 PM EDT.

Other locations impacted by these storms include South Canaan,
Lithgow, Hoxie Corner, Wrightville, Salisbury, South Amenia, Pleasant
Ridge, East Litchfield, Plymouth Green and East Otis.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4218 7336 4220 7302 4215 7303 4215 7307
      4204 7306 4204 7301 4197 7303 4197 7289
      4190 7291 4189 7294 4181 7295 4180 7302
      4164 7298 4154 7345 4165 7349 4167 7352
      4153 7353 4149 7391 4150 7391
TIME...MOT...LOC 2013Z 228DEG 33KT 4206 7337 4154 7384

NAS
Special weather statement, Sep 5, 4:30 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
430 PM EDT TUE SEP 5 2017

NYZ041>043-083-084-052130-
Northern Washington-Southern Washington-Southeast Warren-Northern
Saratoga-Northern Warren-
430 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...NORTH
CENTRAL SARATOGA AND NORTHERN WASHINGTON COUNTIES...

At 429 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Eagle Point
Campground to near Day Center. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

These storms will be near...
  Huletts Landing around 445 PM EDT.
  Hague around 450 PM EDT.
  Lake George Village and Rogers Rock Campground around 455 PM EDT.
  Glens Falls North around 500 PM EDT.
  Comstock around 525 PM EDT.
  Granville and Hartford around 530 PM EDT.

Other locations impacted by these storms include Thurman Station,
Cleverdale, Smiths Basin, Putnam Station, North Granville, South Bay
Village, Snody Dock, South Granville, Truthville and Sabbath Day
Point.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
      4357 7339 4358 7338 4359 7339 4362 7337
      4363 7330 4361 7329 4358 7330 4357 7327
      4355 7325 4336 7325 4332 7403 4377 7376
      4381 7338
TIME...MOT...LOC 2029Z 259DEG 24KT 4369 7369 4335 7395

NAS
Special weather statement, Sep 5, 4:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
445 PM EDT TUE SEP 5 2017

CTZ001-013-MAZ025-NYZ065-066-052145-
Northern Litchfield-Southern Litchfield-Southern Berkshire-Eastern
Dutchess-Western Dutchess-
445 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD...
SOUTHEASTERN BERKSHIRE AND SOUTHEASTERN DUTCHESS COUNTIES...

At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sandisfield to Lake Carmel. Movement
was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Otis, Sandisfield and Tolland around 450 PM EDT.
  Gaylordsville around 505 PM EDT.
  Middlefield around 510 PM EDT.
  New Milford around 515 PM EDT.
  New Preston and Woodbury Center around 525 PM EDT.
  Litchfield and Oakville around 535 PM EDT.
  Thomaston around 540 PM EDT.
  Terryville and Northwest Harwinton around 545 PM EDT.

Other locations impacted by these storms include South Canaan,
Wrightville, Salisbury, South Amenia, Pleasant Ridge, East
Litchfield, Plymouth Green, Bulls Bridge, Delano Field and Dempsey
Landing.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4151 7339 4149 7344 4167 7352 4153 7353
      4149 7386 4227 7329 4233 7306 4231 7300
      4209 7307 4204 7306 4204 7301 4197 7303
      4197 7289 4189 7294 4181 7295 4180 7302
      4164 7298 4156 7316 4151 7316 4148 7337
TIME...MOT...LOC 2045Z 241DEG 32KT 4216 7313 4147 7365

NAS
Special weather statement, Sep 5, 4:51 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
451 PM EDT TUE SEP 5 2017

NYZ040-041-048>050-052145-
Eastern Schenectady-Western Schenectady-Montgomery-Southern
Saratoga-Northern Saratoga-
451 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...SOUTHERN SARATOGA
AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 450 PM EDT, a strong thunderstorm was located over Duanesburg, or
8 miles west of Scotia, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Glenville, Rotterdam Junction and Pattersonville-Rotterdam
  Junction around 500 PM EDT.
  Schenectady, Rotterdam and Scotia around 505 PM EDT.
  Niskayuna, East Glenville, Alplaus and Burnt Hills around 510 PM
  EDT.
  Clifton Park around 515 PM EDT.
  Ballston Spa, Round Lake, Country Knolls and North Ballston Spa
  around 520 PM EDT.
  Mechanicville around 525 PM EDT.

Other locations impacted by this storm include Deans Corners,
Glenridge, Hoffmans, Harding Crossing, Gifford, Willow Glen, Coons,
Garrison Manor, Wayville and Aqueduct.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 10-9.
 Interstate 890 near exit 7.
 Interstate 87 near exit 13, and between exits 12-13 and 13.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4315 7364 4292 7367 4291 7368 4288 7367
      4283 7368 4274 7406 4273 7417 4283 7426
TIME...MOT...LOC 2050Z 241DEG 32KT 4280 7411

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:36 PM EDTSpecial Weather StatementALYSchenectady39 min
Sep 5, 1:53 AM EDTSpecial Weather StatementALYHamilton37 min
Sep 5, 2:25 AM EDTSpecial Weather StatementALYFulton50 min
Sep 5, 2:52 PM EDTSpecial Weather StatementALYUlster53 min
Sep 5, 3:48 PM EDTSpecial Weather StatementALYDutchess27 min
Sep 5, 4:30 PM EDTSpecial Weather StatementALYWarren60 min
Sep 5, 4:51 PM EDTSpecial Weather StatementALYSchenectady54 min
Sep 5, 5:00 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Sep 5, 5:12 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady3 hr
Sep 5, 5:17 PM EDTSevere Thunderstorm WarningALYAlbany, Saratoga, Schenectady16 min
Sep 5, 6:27 PM EDTSpecial Weather StatementALYRensselaer63 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.